A 90-year-old male asked:
Disclaimer

my grandfather is 84 years old he is diagnosed with sciatica. he is prescribed prednisolone 4mg what is consequences on long term use with this drug.

1 doctor answer
Dr. Ben Pradhan
22 years experience Orthopedic Spine Surgery
Usually not much: Short term steroids usually don't have a lot of side effects unless you are diabetic (can raise your blood sugar level). Long term use (weeks to months) can cause weight gain, loss of bone density, etc.
Answered on Sep 29, 2016
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 55-year-old female asked:
Dr. Debra Miller
38 years experience Family Medicine
Sign of bronchospasm: A cough can be a sign of bronchospasm or an "asthma-like" response to a cold or an allergen. Therefore we treat it like asthma with an albuterol and s ... Read More
A 55-year-old member asked:
Dr. Oscar Novick
57 years experience Pediatrics
Why???: It works rapidly, but more importantly why is your three year old taking such a powerful drug.
A 35-year-old male asked:
Dr. James Ferguson
45 years experience Pediatrics
Hard to say: Such an itchy rash could be from many things but prednisalone should begin the process of calming the process.Injected steroids would do the job quick ... Read More
A 65-year-old female asked:
Dr. Tonya Fordham
21 years experience Family Medicine
Is there a question.: Hope all is well with you. I understand the disease although I didn't see a question in your history.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month